dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Sun Oct 07 19:19:52 EDT 2012

With a knee replacement I am given many drugs and now my tests went up. Drugs listed below. I am confused.
Asked By: jim.campbell  

Background Info Hide
Valium 5mg, Percocet 5-325 mg, Warfarin Sodium 4mg,Maxzide37.5-25 mg, Toprol XL 50mg, Cephalexin 500mg, Metforman 1000mg. Is there an interaction I should be aware of?
Diabetes Profile Hide
n/a
Expert Answers (1)
2012-10-10 21:04:43.0

Hello,

thanks for asking dLife.

Any form of stress can cause blood glucose (sugar) to increase. Stress could be anxiety. Stress could also be physical. Surgery is a form of stress.

During recovery, you might need to test your blood glucose more often. Based on the results, additional diabetes medicine may be required.

Read about drugs that affect blood glucose!

Take care.

Answered By: Liz Quintana
Accreditations: EdD, RD, LD, CDE
Sources Show

Community Answers (1)
2013-04-25 14:07:07.0

I do know that when I had cellulitis I was prescribed Cephalexin for antibiotic. During the time I was taking the Cephalexin my BS was very high, I thought it was due to the infection, but when the doctor changed my prescription to another antibiotic, my BS went down to what is normal for me. It was not the infection causing my BS to run high, it was the antibiotic.
Answered By: alphacyberia

Sources Show


 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

Do you have an unconventional way to detect diabetes emergencies?